MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPIRAL BLADE AIMING ARM FOR TI CANNULATED HUMERAL NAILS-EX; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SPIRAL BLADE AIMING ARM FOR TI CANNULATED HUMERAL NAILS-EX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.055
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the case was done on (b)(6) 2017 and there was an issue with drill sleeves jamming.The surgeon inserted a short nail, spiral blade and screw in the proximal locking hole.During the procedure, the doctor was shaking the jig up and down while it on the nail; the drill sleeves were filled with tissue and got jammed.The doctor was using the 3.2 drill sleeves for distal locking, he went to remove the trocar and it was very tight and did not want to come out.The drill sleeve and trocar was stuck together.When they were able to get the trocar combination drill sleeves out, there was a lot of tissue in the tip.It was cleaned with peroxide to release the tissue they were taken out and washed.He then continued to put the screw in without checking under image.The screws missed the nail and were removed.Everything was taken out, cleaned and reinserted.All screws were able to be inserted correctly thereafter.The drill sleeves and the locking jig were checked after the procedure and lined up correctly.Concomitant devices: spiral blade (part 462.646, lot unknown, quantity 1); guide wire (part 292.260, lot unknown, quantity 1); k-wire (part 03.010.025, lot unknown, quantity 1); drill bit (part 03.010.060, lot unknown, quantity 1); proximal humeral nail (part 04.001.410s, lot 9837059, quantity 1).This report is for 3 unknown locking screws.(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product evaluation was performed for the subject device as follows: complained issue could not be replicated and/or confirmed based on the available information (incl.Pictures and/or x-ray¿s).A functionality test was done on the item internally by cls.All parts were tested and the results comply.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Unfortunately, we are not able to determine the exact reason for this occurrence, but we have to reasonably conclude that during the operation an application error may have taken place.To prevent such problems, it is necessary to operate according to the technique guide.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional narrative: mfr site.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE AIMING ARM FOR TI CANNULATED HUMERAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7286216
Report Number8030965-2018-51283
Device Sequence Number1475341
Product Code LXH
UDI-Device Identifier07611819796416
UDI-Public(01)07611819796416(10)LOTUNKNOWN
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by Manufacturer02/27/2018
02/28/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date02/27/2018
02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1